Alert archive / West Virginia / Wind Advisories in 2018
Wind Advisory 7, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Nov 6, 2018, 10:03 AM EST for Randolph County, West Virginia. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2018, 10:03 AM EST (15:03 UTC)
- Expired
- Nov 6, 2018, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
County Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 169 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 628 m²/s²
- 0-3 km storm-relative helicity
- 797 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WWUS71 KRLX 061503 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1003 AM EST Tue Nov 6 2018 WVZ526-062300- /O.NEW.KRLX.WI.Y.0007.181106T1503Z-181106T2300Z/ Southeast Randolph- Including the city of Harman 1003 AM EST Tue Nov 6 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... The National Weather Service in Charleston has issued a Wind Advisory, which is in effect until 6 PM EST this evening. * WINDS...Southwest 10 to 20 mph with gusts up to 50 mph. * TIMING...Through this afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 46 to 57 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
550 WWUS71 KRLX 061746 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1246 PM EST Tue Nov 6 2018 WVZ526-062300- /O.CON.KRLX.WI.Y.0007.000000T0000Z-181106T2300Z/ Southeast Randolph- Including the city of Harman 1246 PM EST Tue Nov 6 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...West 10 to 20 mph with gusts up to 50 mph. * TIMING...Through this afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 46 to 57 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 6, 6:20 AM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Nov 6, 6:20 AM EST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Charleston WV 620 AM EST Tue Nov 6 2018 .SYNOPSIS... Cold front exits east of the Appalachians this afternoon. Weak system may graze the area Wednesday. Another system Thursday night into Friday. Colder for the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 609 AM Tuesday... Widespread light to moderate rain showers will continue ahead of a cold front located along the OH river this morning. Expect this front to exit the eastern mountains by 18Z, ending all pcpn across our area. Behind the front, cooler and drier air mass will filter into the region to provide abundant sunshine during the afternoon. Combination of sunshine and winds aloft being quite gusty could result in wind gusts redeveloping. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... As of 100 AM Tuesday... Superblend guidance was accepted with little modification, given the approaching squall line into our area....Previous discussion still applies. A high pressure system will bring dry weather for Tuesday night. A fast and weak system may then graze the area with some light showers on Wednesday, although this system is moisture starved. Dry weather is expected to return on Thursday, between the fast moving systems. && .LONG TERM /SATURDAY THROUGH MONDAY/... As of 100 AM Tuesday... Bumped pops up from Superblend with system moving through late Thursday into Friday. Much colder air arrives behind this system as an amplifying trof settles into the eastern CONUS. Some morning snow showers across the mountains Saturday, and perhaps some flakes across the Lowlands, will quickly wane by midday, followed by dry wx for the remainder of the weekend. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... As of 615 AM Tuesday... A widespread area of rain showers will continue to produce MVFR/IFR conditions through this afternoon. A cold front located along the OH River at 11Z, will quickly move east, ending all pcpn across the area by 18Z. Models show H850 winds decreasing to 40 to 50 knots today. Generally have gusts increasing to 25 to 30 kts from the southwest around 15Z. Gusts to 40 kts or higher are possible across the highest ridge tops. Conditions will become widespread VFR later this afternoon. Mostly clear skies and decreasing wind flow will allow for dense fog formation during the early morning hours Wednesday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing and intensity of overnight fog may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 11/06/18 UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EST 1HRLY 05 06 07 08 09 10 11 12 13 14 15 16 CRW CONSISTENCY M M M M M H M H H H H H HTS CONSISTENCY L L L H M H H H H H H H BKW CONSISTENCY M M H M L L M H H H H H EKN CONSISTENCY H M H M M M M H H H H H PKB CONSISTENCY H M L L H H H H H H H H CKB CONSISTENCY M H M L L L M H H H H H AFTER 12Z WEDNESDAY... IFR conditions in low clouds and rain are possible Friday into Friday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/30 NEAR TERM...ARJ SHORT TERM...30 LONG TERM...30 AVIATION...ARJ
Hazardous weather outlook, Nov 6, 3:26 AM EST, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 326 AM EST Tue Nov 6 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-070830- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 326 AM EST Tue Nov 6 2018 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Showers or Thunderstorms with strong to potentially damaging winds are possible during the morning hours. Strong gusty winds will remain along the higher elevations through this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Nov 6, 4:25 AM EST, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
425 AM EST TUE NOV 6 2018
WVZ028-030-039-521-522-525-526-061015-
Southeast Webster-Northwest Randolph-Northwest
Webster-Upshur-Lewis-Braxton-Southeast Randolph-
425 AM EST TUE NOV 6 2018
...A LINE OF GUSTY SHOWERS WILL AFFECT WEST CENTRAL RANDOLPH...SOUTH
CENTRAL LEWIS...EAST CENTRAL BRAXTON...SOUTHERN UPSHUR AND NORTHERN
WEBSTER COUNTIES...
At 424 AM EST, radar indicated showers were located along a line
extending from near Sutton to 9 miles southeast of Gassaway to near
Birch River. Movement was east at 55 mph.
Wind gusts of 55 mph are possible with these showers, especially
across the higher ridgetops. This may be enough do down weakly
rooted or diseased trees and limbs, especially given the wet
grounds.
Locations impacted include...
Elkins, Mill Creek, Dailey, Holly River State, Beverly, Womelsdorf
(Coalton), Huttonsville, Diana, Alexander, Eden, Helvetia, Pickens,
Cleveland, Alton, Hacker Valley, Kanawha Head and Erbacon.
LAT...LON 3894 7983 3884 7982 3868 7990 3848 8063
3864 8051 3877 8054
TIME...MOT...LOC 0924Z 249DEG 53KT 3869 8061 3859 8064 3846 8070
30Special weather statement, Nov 6, 6:09 AM EST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Charleston WV
609 AM EST TUE NOV 6 2018
WVZ033-034-516-061145-
Wyoming-McDowell-Southeast Raleigh-
609 AM EST TUE NOV 6 2018
...A LINE OF GUSTY SHOWERS WILL AFFECT MCDOWELL...SOUTH CENTRAL
RALEIGH AND SOUTHEASTERN WYOMING COUNTIES...
At 609 AM EST, radar indicated showers were located along a line
extending from near War to near Jewell Ridge. Movement was east at
45 mph.
Wind gusts up to 50 mph are possible with these showers, especially
across ridgetops. This may be enough do down weakly rooted or
diseased trees and limbs, especially given the wet grounds.
Locations impacted include...
Welch, Gary, War, Northfork, Keystone, Anawalt, Kimball, Maybeury,
Elbert, Coalwood, Cucumber, Jenkinjones and Herndon.
LAT...LON 3724 8172 3724 8174 3728 8177 3744 8171
3761 8109 3759 8110 3759 8113 3757 8120
3751 8121 3750 8126 3746 8131 3742 8128
3742 8131 3732 8137 3732 8140 3727 8142
3726 8150 3723 8151 3721 8156 3720 8168
TIME...MOT...LOC 1109Z 254DEG 34KT 3738 8171 3715 8180
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:26 AM EST | Special Weather Statement | RLX | Cabell, Lincoln, Putnam, Wayne | 49 min |
| Nov 6, 3:07 AM EST | Special Weather Statement | RLX | Kanawha | 38 min |
| Nov 6, 3:15 AM EST | Special Weather Statement | RLX | Boone, Logan, Mingo | 45 min |
| Nov 6, 3:45 AM EST | Special Weather Statement | RLX | Braxton, Clay | 45 min |
| Nov 6, 4:25 AM EST | Special Weather Statement | RLX | Randolph | 50 min |
| Nov 6, 6:09 AM EST | Special Weather Statement | RLX | McDowell | 36 min |
Nearby
Wind Advisories in West Virginia, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.